Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2007, 2:54 PM CDT for Carter County, Missouri. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 2:54 PM CDT (19:54 UTC)
- Expired
- Apr 3, 2007, 3:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carter County, MO
The radar
The St Louis radar (KLSX), 198 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:15 PM CDT | HAIL 1.75 | Freemont, MO | GOLFBALL SIZE HAIL REPORTED THROUGHOUT COMMUNITY. MOST OF HAIL WAS NICKLE SIZE. |
| Apr 3, 3:17 PM CDT | HAIL 1.75 | Winona, MO | |
| Apr 3, 3:30 PM CDT | HAIL 1.75 | 7 Sw Van Buren, MO | GOLFBALL SIZE HAIL REPORTED IN COMMUNITY. |
| Apr 3, 3:52 PM CDT | HAIL 1 | Hunter, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 031955 SVRPAH MOC035-032045- /O.NEW.KPAH.SV.W.0049.070403T1954Z-070403T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI... * UNTIL 345 PM CDT. * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF FREMONT...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE EASTWOOD...VAN BUREN...GRANDIN AND ELLSINORE A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3705 9144 3682 9141 3681 9073 3706 9077 $$
1 follow-up statement
000 WWUS53 KPAH 032021 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 321 PM CDT TUE APR 3 2007 MOC035-032045- /O.CON.KPAH.SV.W.0049.000000T0000Z-070403T2045Z/ CARTER MO- 321 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CARTER COUNTY IN SOUTHEAST MISSOURI... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR FREMONT...MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EASTWOOD... VAN BUREN...GRANDIN AND ELLSINORE A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3704 9122 3683 9123 3681 9073 3706 9077 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:10 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 3, 2:10 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
In the hours before
Local storm report, Apr 3, 2:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL MOUNT VERNON 38.32N 88.91W
04/03/2007 E1.75 INCH JEFFERSON IL LAW ENFORCEMENT
&&
DLL/MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Apr 3, 3:16 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Apr 3, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 51 min |
| Apr 3, 3:42 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 48 min |
| Apr 3, 3:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 65 min |
| Apr 3, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 47 min |
| Apr 3, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 47 min |
| Apr 3, 4:50 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 40 min |
| Apr 3, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 43 min |
| Apr 3, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 15 min |
| Apr 3, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 15 min |
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 28 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.